Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 24, 2010, 11:54 PM EDT for 5 counties in Kentucky. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 11:54 PM EDT (03:54 UTC)
- Expired
- Apr 25, 2010, 12:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Clay County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 12:10 AM EDT | HAIL 1 | Grove, KY | NEAR GROVE |
| Apr 25, 12:20 AM EDT | FUNNEL CLOUD | Corbin, KY | SEVERAL PEOPLE REPORTED SEEING FUNNEL CLOUD NEAR CORBIN |
| Apr 25, 12:20 AM EDT | HAIL 1.75 | Corbin, KY | |
| Apr 25, 12:35 AM EDT | TSTM WND DMG | Keavy, KY | HOUSE COLLAPSED ON LEVEL GREEN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 7:15 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 659 m²/s²
- 0-3 km storm-relative helicity
- 781 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WFUS53 KJKL 250354
TORJKL
KYC051-121-125-147-235-250445-
/O.NEW.KJKL.TO.W.0009.100425T0354Z-100425T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1154 PM EDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1245 AM EDT
* AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WIBORG...OR 6 MILES NORTHWEST OF WHITLEY
CITY...AND MOVING EAST AT 55 MPH. IN ADDITION TO POSSIBLY
PRODUCING A TORNADO THIS STORM IS ALSO CAPABLE OF PRODUCING WINDS
OF UP TO 80 MPH AND HAIL UP TO GOLFBALL SIZE.
* LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...BEULAH HEIGHTS...HONEYBEE...CUMBERLAND FALLS S.P....
KRUPP...YOUNGS CREEK...BARK CAMP...CLIO...GOLDBUG...HOLLY BAY REC.
AREA...GROVE...DEERING...WALDEN...RYE...VOX...ROCKHOLDS...FABER...
KEAVY...BARTON AND CORBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT TORNADOS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3682 8460 3684 8460 3685 8459 3686 8460
3688 8457 3716 8370 3690 8361 3671 8455
TIME...MOT...LOC 0353Z 250DEG 46KT 3682 8446
$$
PELTON4 follow-up statements
109
WWUS53 KJKL 250407
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1207 AM EDT SUN APR 25 2010
KYC051-121-125-147-235-250445-
/O.CON.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
1207 AM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MCCREARY...
NORTHERN WHITLEY...KNOX...SOUTHERN LAUREL AND SOUTH CENTRAL CLAY
COUNTIES UNTIL 1245 AM EDT...
AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CUMBERLAND FALLS S.P....OR 12 MILES NORTHEAST
OF WHITLEY CITY...MOVING NORTHEAST AT 60 MPH. IN ADDITION TO
POSSIBLY PRODUCING A TORNADO THIS STORM IS ALSO CAPABEL OF PRODUCING
WINDS OF UP TO 90 MPH AND HAIL UP TO WALNUT SIZE.
LOCATIONS IMPACTED INCLUDE...
LAUREL LAKE STATE PARK...BARBOURVILLE...GOLDBUG...DEERING...
GROVE...WALDEN...HOLLY BAY REC. AREA...RYE...ROCKHOLDS...FABER...
VOX...BARTON...KEAVY...WOODBINE... CORBIN...MOORE HILL...NORTH
CORBIN...WILTON...DORTHAE...SILER AND LILY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3685 8443 3689 8445 3693 8442 3716 8370
3690 8361 3676 8431
TIME...MOT...LOC 0405Z 244DEG 51KT 3690 8426
$$
PELTON740
WWUS53 KJKL 250422
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1222 AM EDT SUN APR 25 2010
KYC147-250431-
/O.CAN.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
MCCREARY KY-
1222 AM EDT SUN APR 25 2010
...THE TORNADO WARNING FOR NORTHEASTERN MCCREARY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3686 8418 3690 8421 3693 8423 3699 8423
3716 8370 3691 8361
TIME...MOT...LOC 0421Z 250DEG 52KT 3699 8401
$$
KYC051-121-125-235-250445-
/O.CON.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-
1222 AM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL WHITLEY...
NORTHERN KNOX...SOUTHEASTERN LAUREL AND SOUTH CENTRAL CLAY COUNTIES
UNTIL 1245 AM EDT...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR NORTH CORBIN...OR 11 MILES SOUTH OF
LONDON...MOVING EAST AT 60 MPH. GOLFBALL SIZE HAIL WAS REPORTED AT
NORTH CORBIN WITH THIS STORM IN NORTH CORBIN AT 1220 PM EDT.
LOCATIONS IMPACTED INCLUDE...
EMMANUEL...LOWELL...BENTLEY STATION...GARRICH...TUTTLE...BAILEYS
SWITCH...KNOXFORK...JARVIS...CANE CREEK...LIDA...CANNON...GIBBS...
CRANES NEST...BLACKWATER...TEDDERS...GIRDLER...FLETCHER...SASSER...
HINKLE AND GREEN ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3686 8418 3690 8421 3693 8423 3699 8423
3716 8370 3691 8361
TIME...MOT...LOC 0421Z 250DEG 52KT 3699 8401
$$
PELTON104
WWUS53 KJKL 250434
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1234 AM EDT SUN APR 25 2010
KYC235-250443-
/O.CAN.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
WHITLEY KY-
1234 AM EDT SUN APR 25 2010
...THE TORNADO WARNING FOR NORTH CENTRAL WHITLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WHITLEY
COUNTY.
LAT...LON 3696 8395 3696 8400 3701 8401 3705 8402
3716 8370 3701 8365
TIME...MOT...LOC 0433Z 250DEG 52KT 3706 8384
$$
KYC051-121-125-250445-
/O.CON.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-
1234 AM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL KNOX...EAST
CENTRAL LAUREL AND CENTRAL CLAY COUNTIES UNTIL 1245 AM EDT...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR BLACKWATER...OR 10 MILES SOUTHWEST OF
MANCHESTER...MOVING EAST AT 60 MPH. BESIDES THE TORNADO THREAT
WIND GUSTS UP TO 70 MPH AND HAIL UP TO QUARTER SIZE IS POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONGIN...PIGEONROOST...JONSEE...PARK VALLEY...HERRON...HOUSE...
SIBERT...HIMA...ADD...LINCOLN...BLUEHOLE...HORSE CREEK JUNCTION...
OGLE...GARRARD...GOOSE ROCK...BOHO...BRIGHTSHADE AND BOTTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3696 8395 3696 8400 3701 8401 3705 8402
3716 8370 3701 8365
TIME...MOT...LOC 0433Z 250DEG 52KT 3706 8384
$$
PELTON078
WWUS53 KJKL 250447
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1247 AM EDT SUN APR 25 2010
KYC051-121-125-250456-
/O.EXP.KJKL.TO.W.0009.000000T0000Z-100425T0445Z/
CLAY KY-LAUREL KY-KNOX KY-
1247 AM EDT SUN APR 25 2010
...THE TORNADO WARNING FOR NORTH CENTRAL KNOX...EAST CENTRAL LAUREL
AND CENTRAL CLAY COUNTIES HAS BEEN CANCELLED...
A NEW WARNING HAS BEEN ISSUED FOR SOUTHERN CLAY COUNTY AND LOCATIONS
FURTHER TO THE EAST. PLEASE REFER TO THAT BULLETIN FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3696 8395 3696 8400 3701 8401 3705 8402
3716 8370 3701 8365
TIME...MOT...LOC 0434Z 250DEG 52KT 3706 8382
$$
PELTONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 10:32 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 24, 10:32 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1032 PM EDT SAT APR 24 2010 .SHORT TERM...UPDATED THE LINE OF THUNDERSTORMS HAS OVERALL WEAKENED SIGNIFICANTLY OVER THE PAST COUPLE OF HOURS. THERE STILL CURRENTLY REMAINS A COUPLE OF MORE INTENSE SEGMENTS CURRENTLY MOVING IN FROM THE CUMBERLAND PLATEAU. THESE WILL NEED TO BE WATCHED...HOWEVER BELIEVE THAT THE BLUEGRASS COUNTIES AND NORTH OF I-64 ARE DONE WITH SEVERE POTENTIAL...AS THESE CELLS WILL TRACK EAST AND SOUTH OF THESE LOCATIONS. HAVE ALSO GOTTEN RID OF WATCH IN THE FAR EAST...AS THE CONVECTION WILL NOT HOLD TOGETHER LONG ENOUGH TO AFFECT THESE AREAS. WILL KEEP EVERYTHING ELSE GOING UNTIL THE CUMBERLAND PLATEAU CONVECTION SHOWS A CONSISTENT WEAKENING TREND. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH MONDAY/ INITIAL LINE OF THUNDERSTORMS CROSSING ERN KY. THESE STORMS ARE PRODUCING LGTNG AND ARE MOVING AT NEARLY 50 MPH BUT SO FAR HAVE HAD NO SEVERE TO REPORT. EXPECTING A BREAK IN THE WEATHER WITH ADDITIONAL HEATING TO DESTABILIZE THE AIR. CURRENT 85H JET OVER WRN KY WILL MOVE TO ERN KY BY LATER THIS EVENING TO ADD SHEAR TO THE WAA AND ADDED MOISTURE. EXPECTING GREATER POTENTIAL FOR SVR LATER THIS AFTERNOON AND EARLY EVENING. THE COLD FNT WILL HANG ON OUR ERN MTNS AND A WAVE WILL FORM ON THE COLD FNT TO FURTHER STALL IT AND EVEN CAUSE IT TO BACK SOME. WHEN THIS LOW TRACKS NORTH OVERNIGHT IT WILL ALLOW THE WX TO FINALLY MOVE EAST. THE LOW WILL BECOME THE DOMINANT LOW NEAR THE MID OH/IN BORDER AND THEN TRACK ALMOST DUE EAST ALONG I70. LOOK FOR WRAP AROUND S/WVS TO BRING ADDITIONAL WAVES OF PCPN TO THE AREA ALONG WITH COOLER AIR. HAVE USED A BLEND OF NAM/GFS MOS NUMBERS WITH THE WARMER LOWS AND COOLER HIGHS FOR THE SHORT TERM. .LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/ SEVERE WEATHER CONCERNS PRECLUDE MUCH WORK IN THE LONG TERM TODAY... BUT LITTLE WORK APPEARS TO BE NEEDED ANYWAY BASED ON LATEST MODEL TRENDS. PROGS CONTINUE TO INDICATE A SLOWLY EVOLVING WEATHER PATTERN NEXT WEEK WITH UPPER LEVEL TROUGH TUESDAY AND WEDNESDAY OVER THE OHIO VALLEY GIVING WAY TO RIDGING LATE IN THE WEEK. CURRENT INDICATIONS ARE THAT A RATHER LARGE UPPER TROUGH CENTERED OVER THE ROCKIES WILL THEN BEGIN SHIFTING EASTWARD BRINGING ANOTHER THREAT OF PRECIP TO THE AREA LATE IN THE PERIOD. SENSIBLE WEATHER SHOULD FEATURE UNSEASONABLY COOL AND SHOWERY CONDITIONS MONDAY NIGHT AND TUESDAY AS THE UPPER TROUGH PASSES OVERHEAD AND OFF TO OUR EAST. LEFT IN THE THUNDER MENTION ON TUESDAY WITH COOL POOL ALOFT. OTHERWISE... CLOUDS AND RAIN CHANCES WILL DECREASE TUESDAY NIGHT AND WEDNESDAY AS HEIGHTS RISE ALOFT. A WARM FRONT WILL PASS BY THURSDAY HELPING BOOST TEMPS FROM THE 60S WELL INTO THE 70S THURSDAY AND FRIDAY. IT SHOULD PASS BY DRY. WILL THEN INSERT A 20 POP FOR FRIDAY NIGHT AND SATURDAY FAVORING A SLOWER SOLUTION THAN THE 24/12Z GFS WITH THE APPROACH OF OUR NEXT SYSTEM. && .AVIATION.../00Z TO 00Z/ AN INTENSE AREA OF LOW PRESSURE WILL BRING A LINE OF INTENSE CONVECTION TOWARD THE AREA LATER THIS EVENING. STRONG GUSTY WINDS AND TEMPORARY IFR OR WORSE CONDITIONS WILL ACCOMPANY THIS LINE AS IT TRACKS EAST ACROSS THE AREA BETWEEN 01 AND 05Z. WINDS WILL SHIFT TO THE SOUTH...AND THEN TO THE SOUTHWEST BEHIND THIS LINE. WINDS WILL ALSO CONTINUE TO BE GUSTY THROUGH THE DAY TOMORROW. ADDITIONALLY... SCATTERED SHOWERS WILL ALSO CONTINUE TO THREATEN BEHIND THE INITIAL LINE OF CONVECTION. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 3 AM EDT SUNDAY FOR KYZ058>060-068-069-079- 080-083>088-106-108-109-111>118. && SHORT TERM...DUSTY/GEOGERIAN LONG TERM....ABE AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 24, 7:28 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 728 PM EDT SAT APR 24 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-260230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 728 PM EDT SAT APR 24 2010 ...TORNADO WATCH 98 IN EFFECT UNTIL 3 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A STRONG LOW PRESSURE SYSTEM MOVING TO THE NORTHEAST WILL CREATE A FAVORABLE ENVIRONMENT OVER EASTERN KENTUCKY FOR THE FORMATION OF SEVERE THUNDERSTORMS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE IS EVEN A SLIGHT POSSIBILITY FOR TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT. DUSTY
In the hours before
Special weather statement, Apr 24, 6:36 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 636 PM EDT SAT APR 24 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 636 PM EDT SAT APR 24 2010 ...SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS EVENING... A LINE OF SEVERE THUNDERSTORMS WILL ENCROACH EASTERN KENTUCKY LATER THIS EVENING. THIS LINE...IF IT REMAINS INTENSE...WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. THIS LINE WILL REACH A LINE FROM FLEMINGSBURG...TO IRVINE...TO MONTICELLO BETWEEN 9 AND 10 PM...AND A LINE FROM MOREHEAD TO BEATTYVILLE...TO WHITLEY CITY BETWEEN 10 AND 11 PM. RESIDENTS OF EASTERN KENTUCKY NEED TO MONITOR FORECASTS FROM THE NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. GEOGERIAN
Special weather statement, Apr 24, 7:58 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 758 PM EDT SAT APR 24 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 758 PM EDT SAT APR 24 2010 ...TORNADO WATCH IN EFFECT THROUGH 3AM EDT SUNDAY... A LINE OF SEVERE THUNDERSTORMS WILL ENCROACH EASTERN KENTUCKY LATER THIS EVENING. THIS LINE...IF IT REMAINS INTENSE...WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. THIS LINE WILL REACH A LINE FROM FLEMINGSBURG...TO IRVINE...TO MONTICELLO BETWEEN 9 AND 10 PM...AND A LINE FROM MOREHEAD TO BEATTYVILLE...TO WHITLEY CITY BETWEEN 10 AND 11 PM. RESIDENTS OF EASTERN KENTUCKY NEED TO MONITOR FORECASTS FROM THE NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. GEOGERIAN/MACZKO
Special weather statement, Apr 24, 9:30 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 930 PM EDT SAT APR 24 2010 KYZ044-050>052-104-250200- FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY- 930 PM EDT SAT APR 24 2010 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 PM EDT SATURDAY EVENING... SOUTHEASTERN FLEMING... ROWAN... BATH... NORTHWESTERN ELLIOTT AND EAST CENTRAL MONTGOMERY. AT 929 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OGGS STATION...OR 7 MILES EAST OF MOUNT STERLING...MOVING NORTHEAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OLYMPIA AROUND 935 PM EDT...MIDLAND AROUND 940 PM EDT...MIDLAND AROUND 945 PM EDT... BRANDY AROUND 950 PM EDT...MOREHEAD AROUND 955 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...OCCASIONAL LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Special weather statement, Apr 24, 9:37 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 937 PM EDT SAT APR 24 2010 KYZ058>060-069-106-108-109-111-112-250200- MENIFEE-POWELL-ESTILL-MORGAN-MAGOFFIN-WOLFE-LEE-BREATHITT-JACKSON- 937 PM EDT SAT APR 24 2010 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1000 PM EDT SATURDAY EVENING... SOUTHERN MORGAN... SOUTHERN MENIFEE... EASTERN POWELL... NORTHWESTERN MAGOFFIN... WOLFE... ESTILL... LEE... NORTHWESTERN BREATHITT AND EXTREME NORTH CENTRAL JACKSON. AT 937 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM JINKS TO PINNACLE TO MALONEY...OR ALONG A LINE EXTENDING FROM IRVINE TO 7 MILES NORTHWEST OF BEATTYVILLE TO BEATTYVILLE...MOVING NORTHEAST AT 60 MPH. THIS STORM MAY INTENSIFY OVER THE NEXT HALF OF AN HOUR. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PITTS AROUND 945 PM EDT...ROGERS CHAPEL AROUND 950 PM EDT...LIZZIELANE AROUND 955 PM EDT...MAYTOWN AROUND 1000 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR EASTERN KENTUCKY. JP
Special weather statement, Apr 24, 10:24 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1024 PM EDT SAT APR 24 2010 KYZ079-083-084-250315- PULASKI-WAYNE-MCCREARY- 1024 PM EDT SAT APR 24 2010 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT LAKE CUMBERLAND AND THE FOLLOWING COUNTIES THROUGH 1115 PM EDT SATURDAY EVENING... PULASKI... NORTHERN WAYNE AND NORTH CENTRAL MCCREARY. AT 1021 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF CAINS STORE TO 11 MILES NORTHWEST OF CABELL TO 13 MILES WEST OF CABELL...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF MONTICELLO TO 17 MILES NORTH OF ALBANY TO 10 MILES NORTHWEST OF ALBANY...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CABELL AROUND 1035 PM EDT...PARNELL AROUND 1040 PM EDT...NAOMI AND MONTICELLO AROUND 1045 PM EDT...TRIMBLE AROUND 1050 PM EDT...FRAZER AROUND 1055 PM EDT...SOMERSET AROUND 1100 PM EDT. RESIDENTS SHOULD EXPECT BRIEF TORRENTIAL RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR EASTERN KENTUCKY. PELTON
Local storm report, Apr 24, 11:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG FERGUSON 37.07N 84.59W
04/24/2010 PULASKI KY TRAINED SPOTTER
SPOTTER REPORTS EST WINDS OF 60-70 MPH ABOUT 1/2 MILE N
OF SOMERSET. NO HAIL.
&&
BECKERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:00 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 30 min |
| Apr 24, 10:28 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne | 47 min |
| Apr 24, 10:43 PM EDT | Tornado Warning | JKL | Pulaski, Wayne | 32 min |
| Apr 24, 10:59 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 31 min |
| Apr 24, 11:01 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Powell, Pulaski, Rockcastle, Wayne | 3 hr |
| Apr 24, 11:16 PM EDT | Tornado Warning | JKL | McCreary, Wayne | 44 min |
| Apr 24, 11:29 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more | 46 min |
| Apr 24, 11:32 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 43 min |
| Apr 25, 12:02 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knox, Laurel, Lee and 5 more | 2 hr |
| Apr 25, 12:15 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 45 min |
| Apr 25, 12:44 AM EDT | Tornado Warning | JKL | Clay, Knott, Leslie, Perry | 46 min |
| Apr 25, 2:16 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knott, Knox, Leslie and 3 more | 3 hr |
| Apr 25, 10:04 AM EDT | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 8 hr |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.